Ofloxacin/ tinidazole induced fixed drug eruption- a case report

Authors: Kapoor M.*

Abstract

An immunological cutaneous adverse drug reaction is distinguished as sharply defined lesions with red rashes and sharp border, erythematous lesions with or without blisters developing within an hour or in few cases within a week after drug administration is termed as fixed drug eruptions (FDE). FDE is one of the major forms of drug-induced dermatosis. Various class of drugs that are causative agents for FDE includes antibiotics, anticonvulsants, antivirals, and Non-steroidal anti-inflammatory drugs (NSAID). FDE is easily recognized and differentiated from other drug eruptions since it does not occur voluntarily or during infection. This case report is to spotlight the case of a 52-year-old male patient who was undergoing treatment for acute gastroenteritis and suffered from FDE due to administration of IV Ofloxacin.

Keywords: Ofloxacin, antibiotic, Adverse drug reaction, stomach flu, allergic reaction, Irrational therapy, Tinidazole

Article ID: 20212105